Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 73, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 27, 2011, 6:10 PM CDT for Jeff Davis County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2011, 6:10 PM CDT (23:10 UTC)
- Expired
- Jul 27, 2011, 6:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 228 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2441 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
675 WUUS54 KMAF 272310 SVRMAF TXC243-272345- /O.NEW.KMAF.SV.W.0073.110727T2310Z-110727T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 610 PM CDT WED JUL 27 2011 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL JEFF DAVIS COUNTY IN SOUTHWEST TEXAS... * UNTIL 645 PM CDT * AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT DAVIS...MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... FORT DAVIS... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... LOCAL HEAVY RAIN... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. && LAT...LON 3054 10416 3077 10401 3058 10372 3043 10383 TIME...MOT...LOC 2310Z 115DEG 6KT 3055 10388 $$
1 follow-up statement
400 WWUS54 KMAF 272339 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 639 PM CDT WED JUL 27 2011 TXC243-272349- /O.EXP.KMAF.SV.W.0073.000000T0000Z-110727T2345Z/ JEFF DAVIS TX- 639 PM CDT WED JUL 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JEFF DAVIS COUNTY WILL EXPIRE AT 645 PM CDT... AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. THERE ARE STILL THUNDERSTORMS IN THE AREA AND GUSTY WINDS TO 50 MPH AND LOCAL HEAVY RAIN ARE STILL BE POSSIBLE. LAT...LON 3054 10416 3077 10401 3058 10372 3043 10383 TIME...MOT...LOC 2339Z 115DEG 6KT 3057 10393 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:23 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 27, 2:23 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 223 PM CDT WED JUL 27 2011 .DISCUSSION... LOOKS LIKE THE SEVERE DROUGHT WILL CONTINUE ESPECIALLY IN THE PLAINS THROUGH THE MIDDLE OF NEXT WEEK. SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL TRACK WESTWARD FROM THE GULF REGION THROUGH THE WEEKEND WITH A SLIGHT CHANCE OF THUNDERSTORMS EXPECTED IN THE MOUNTAINS AND THE PLAINS IMMEDIATELY ADJACENT IN EXTREME WEST TEXAS AND SOUTHEAST NEW MEXICO IN UNSTABLE UPSLOPE FLOW AND OROGRAPHICS. NAM GUIDANCE IS CONTINUING TO KEEP ITS BIAS TRYING TO DEVELOP SOME ISOLATED CONVECTION IN THE PERMIAN BASIN AS WELL. WOULD NOT BE SURPRISED IF THIS ACTUALLY PANS OUT THIS TIME AS THE GULF COAST LOOKS ACTIVE TODAY AND LOW LEVEL MOISTURE IS EXPECTED TO INCREASE WITH A WEAKNESS FORECAST IN THE UPPER HIGH. WILL MENTION ISOLATED STORMS IN THE EXTREME NORTHEAST PERMIAN BASIN THURSDAY AFTERNOON AND EVENING. WILL LET LATER SHIFTS MONITOR THE BASIN FRIDAY THROUGH THE WEEKEND...WILL RAISE POPS FOR NOW BUT KEEP WEATHER SILENT. LOWERED HIGH TEMPERATURES A COUPLE OF DEGREES FRIDAY THROUGH THE WEEKEND PER COOLING 850 MILLIBAR TEMPERATURE FORECAST AND BREAK IN THE UPPER HIGH. WENT BASICALLY DRY AND HOT EARLY NEXT WEEK AS THE LARGE AND SPRAWLING UPPER LEVEL HIGH REASSERTS ITSELF OVER THE FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 79 102 77 98 / 10 10 10 10 CARLSBAD NM 75 102 71 99 / 10 10 10 10 DRYDEN TX 76 101 78 98 / 10 10 10 10 FORT STOCKTON TX 73 102 73 97 / 10 10 10 10 GUADALUPE PASS TX 70 96 70 89 / 30 20 20 10 HOBBS NM 74 101 73 98 / 10 10 10 10 MARFA TX 64 94 64 89 / 30 20 20 20 MIDLAND INTL AIRPORT TX 77 101 76 97 / 10 10 10 10 ODESSA TX 76 101 77 97 / 10 10 10 10 WINK TX 77 104 77 100 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44/12
Hazardous weather outlook, Jul 27, 1:35 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 135 PM CDT WED JUL 27 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 135 PM CDT WED JUL 27 2011 /1235 PM MDT WED JUL 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY WEST OF A TATUM...TO ORLA...TO PECOS...TO SANDERSON LINE. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...WIND GUSTS TO 50 MPH... AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Special weather statement, Jul 27, 5:04 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 504 PM CDT WED JUL 27 2011 TXZ074-079>081-272245- BIG BEND AREA-PRESIDIO VALLEY-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU- 504 PM CDT WED JUL 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING JEFF DAVIS...NORTHERN PRESIDIO AND NORTHWESTERN BREWSTER COUNTIES UNTIL 545 PM CDT... SEVERAL THUNDERSTORMS WERE LOCATED IN THE DAVIS MOUNTAINS AREA...TO INCLUDE MARFA...ALPINE...VALENTINE AND FORT DAVIS AT 502 PM CDT...MOVING NORTHWEST AT 5 TO 10 MPH. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH WIND GUSTS UP TO 50 MPH...CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jul 27, 5:30 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 530 PM CDT WED JUL 27 2011 NMZ027-028-272300- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- 430 PM MDT WED JUL 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GUSTY WINDS AND LOCAL HEAVY RAIN AFFECTING WEST CENTRAL EDDY COUNTY UNTIL 500 PM MDT... A THUNDERSTORM WITH GUSTY WINDS TO NEAR 55 MPH AND LOCAL HEAVY RAIN WAS LOCATED OVER CENTRAL EDDY COUNTY 14 MILES NORTHEAST OF QUEEN AT 428 PM MDT...MOVING SOUTHWEST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, Jul 27, 5:54 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 554 PM CDT WED JUL 27 2011 TXZ058-074-272330- DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 554 PM CDT WED JUL 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL JEFF DAVIS...SOUTHEASTERN CULBERSON AND SOUTHWESTERN REEVES COUNTIES UNTIL 630 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 14 MILES EAST OF KENT OR NEAR THE INTERSTATE 10 AND 20 SPLIT AT 553 PM CDT...MOVING SOUTHWEST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS TO 55 MPH ... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, Jul 27, 6:07 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 607 PM CDT WED JUL 27 2011 TXZ074-272330- DAVIS/APACHE MOUNTAINS AREA- 607 PM CDT WED JUL 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING CENTRAL JEFF DAVIS COUNTY UNTIL 630 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 4 MILES SOUTHEAST OF FORT DAVIS AT 607 PM CDT...MOVING NORTHWEST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS TO 55 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.